Theoretical Economics
Journal of the Econometric Society
Edited by: Federico Echenique • ISSN (e): 1555-7561 • ISSN (print): 1933-6837
Edited by: Federico Echenique • ISSN (e): 1555-7561 • ISSN (print): 1933-6837
Theoretical Economics: May, 2010, Volume 5, Issue 2
https://doi.org/10.3982/TE536
p. 127-158
This paper extends the theory of temptation and self-control introduced by Gul and Pesendorfer (2001) to allow for increasing marginal costs of resisting temptation, that is, convex self-control costs. It also proves a representation theorem that admits a general class of self-control cost functions. Both models maintain the Order, Continuity and Set-Betweenness axioms but violate Independence.